My daughter suffered head trauma from a fall, she never had a physical seizure, but her EEG showed some abnormality and they put her on Keppra as a precaution. She has been on it almost a year but recently has started to have severe mood changes, depression, she cries all the time, she is anxious, almost paranoid. I spoke to her neurologist and he says it is probably not the medication, and that soon he will do another EEG and most likely take her off the medication, I am concerned, what kind of side effects she will have when she comes off the Keppra.
30 Jan 2012
Hello, leinogz. I have ten years experience on Keppra at different dosages. Keppra is one of the least AED's to cause side effects. The only problem I have experienced is irritability, hostility and aggression while on dosages 3000mg to 3500mg. There is evidence that children, teens and young adults can experience severe mood swings, depression and even become suicidal. Neurologists have a tendency to wave off symptoms that can be classified as mental illness (depression). You have every right to be concerned about the effects Keppra. I would suggest making sure health insurance covers a second opinion. If the depression worsens even a tad more, titrate down 500mg per week till on 500mg daily. Once at 500mg/day, skip every other day for ten days to taper off completely. Shame on the neurologist, suicidal thoughts should never be taken lightly. Hope all works out and your daughter all the best of health. All the best. ~ Weinrott
- Keppra Information for Consumers
- Keppra Information for Healthcare Professionals (includes dosage details)
- Side Effects of Keppra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My grandson experienced three seizures last weekend. Going from a mild seizure where he was only loosing fluids from his mouth, progressing to a more ...
1 answer • 20 Mar 2010
i live in kampala, uganda. seizures have made me stop school and my job too. can you please advise me if there is away i can buy it online or any ...
1 answer • 6 Feb 2012
... 500mg twice a day. Although it did help with the seizures we have had horrible side effects. My son is super sensitive to certain noises ! He ...
4 answers • 8 Nov 2012
Seizures - Am interested to know if anyone is taking Keppra w/50 mg of B6 and Zarontin and what side
... effects you may have experienced or gone through with your child. While on Keppra, my daughter is back to missing school a couple days each week ...
3 answers • 12 Feb 2013